MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv), and a left ventricular (lv) lead due to bacteremia.Spectranetics lead locking devices (llds) were inserted into the leads (lld #2 in ra lead, lld ez in rv lead, and lld e in lv lead) to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the ra lead, lead on lead binding, calcium, and fibrosis was encountered, but advancement was made to the mid superior vena cava (svc).Switching to the rv lead with the same 14f glidelight, progress was achieved to the same area, and it appeared that the ra lead was bound to the rv lead at the distal portion of the rv lead proximal coil.Upsizing to a 16f glidelight on the rv lead, advancement could only be achieved to the same binding site, so a spectranetics large visisheath dilator sheath was added, and the devices reached the beginning of the rv distal coil.The visisheath was used to advance to the rv distal tip, and with traction from the lld ez, the rv lead was extracted without issues.Next, the 16f glidelight (without visisheath) was used on the ra lead, and the lead was extracted.However, the patient's blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiography (tee).Rescue efforts began, including sternotomy.A right atrial appendage (raa) perforation was discovered and repaired.The lead was advanced so far at implantation that it had almost gone through the atrial appendage.Once repair was complete and the patient was stable, the extraction continued.While calibrating the 14f glidelight to begin extraction of the lv lead, the patient's blood pressure dropped again.There was continued bleeding at the ra site, and the patient was unable to maintain pacing.The heart was massaged, external pacing was applied to the ra and rv, and the patient was placed on pump.Using the 14f glidelight on the lv lead, bleeding was noted in the area.Two coronary sinus (cs) perforations were discovered and repaired (mdr #3007284006-2024-00191).It appeared on fluoroscopy that the lld e within the lv lead had retracted back to the top of the svc; therefore, an incision was made in the ra, and scissors were used to cut the lv lead.The lead was then extracted by traction out of the pocket, and a small portion of lv lead was abandoned in the coronary sinus.The lld e was removed in its entirety.The patient was placed on ecmo and sent to the cvicu, and further updates stated the patient "woke up and is doing much better".This report captures the lld #2 within the ra lead when the raa perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A3b.): patient gender unk.A6): patient race unk.H3): the lld #2 was not returned, thus no returned product investigation was performed.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20237909
Report Number3007284006-2024-00190
Device Sequence Number8754962
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)251130(10)FLC23L27A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC23L27A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBBOTT 1571 RV PACING LEAD.; ABBOTT 1642T RA PACING LEAD.; MEDTRONIC 4195 LV PACING LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH.; SPECTRANETICS LLD E IN LV LEAD.; SPECTRANETICS LLD EZ IN RV LEAD.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityHispanic